Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 210, NWS Lubbock, TX

June 14, 2012Hockley County, Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 14, 2012, 8:38 PM CDT for Hockley County, Lubbock County, Texas. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 8:38 PM CDT (01:38 UTC)
Expired
Jun 14, 2012, 9:45 PM CDT
In force
67 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Hockley County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 20 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:40 PM CDTTSTM WND GST 62Reese Center, TXWEST TEXAS MESONET REPORT
Jun 14, 9:15 PM CDTHAIL 16 S Lubbock, TX
Jun 14, 9:15 PM CDTHAIL 1.56 Sw Lubbock, TXNEAR 98TH ST AND MILWAUKEE ST
Jun 14, 9:15 PM CDTHAIL 1.756 Ssw Lubbock, TXGOLF BALL HAIL REPORTED
Jun 14, 9:20 PM CDTHAIL 18 Sw Lubbock, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:46 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1687 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
2779 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WUUS54 KLUB 150138
SVRLUB
TXC219-303-150245-
/O.NEW.KLUB.SV.W.0210.120615T0138Z-120615T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
838 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOCKLEY COUNTY IN NORTHWEST TEXAS.
  LUBBOCK COUNTY IN NORTHWEST TEXAS.

* UNTIL 945 PM CDT

* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR SHALLOWATER...OR 12 MILES SOUTHWEST OF ABERNATHY...AND MOVING
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LUBBOCK INT.
  AIRPORT...RANSOM CANYON AND IDALOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3366 10216 3381 10200 3383 10158 3357 10157
      3343 10178 3339 10209 3340 10240 3360 10240
TIME...MOT...LOC 0139Z 231DEG 19KT 3368 10193

$$
3 follow-up statements
064 
WWUS54 KLUB 150148
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
848 PM CDT THU JUN 14 2012

TXC219-303-150245-
/O.CON.KLUB.SV.W.0210.000000T0000Z-120615T0245Z/
HOCKLEY TX-LUBBOCK TX-
848 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LUBBOCK AND
SOUTHEASTERN HOCKLEY COUNTIES UNTIL 945 PM CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
REESE CENTER...OR 19 MILES EAST OF LEVELLAND...MOVING NORTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  WOODROW...LUBBOCK SOUTH PLAINS MALL...SHALLOWATER...TEXAS TECH
  UNIV....LUBBOCK...DOWNTOWN LUBBOCK...LUBBOCK INT. AIRPORT...RANSOM
  CANYON...IDALOU...WFO LUB AND NEW DEAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3366 10216 3381 10200 3383 10158 3357 10157
      3343 10178 3339 10209 3340 10240 3360 10240
TIME...MOT...LOC 0148Z 231DEG 19KT 3358 10201

$$
126 
WWUS54 KLUB 150219
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
919 PM CDT THU JUN 14 2012

TXC219-303-150245-
/O.CON.KLUB.SV.W.0210.000000T0000Z-120615T0245Z/
HOCKLEY TX-LUBBOCK TX-
919 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LUBBOCK AND
SOUTHEASTERN HOCKLEY COUNTIES UNTIL 945 PM CDT...

AT 913 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  GOLF 
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM 
WAS LOCATED NEAR LUBBOCK SOUTH PLAINS MALL...OR 21 MILES WEST OF 
SLATON...MOVING NORTHEAST AT 20 MPH.  GOLF BALL SIZE HAIL WAS 
REPORTED 6 MILES SOUTH SOUTHWEST OF LUBBOCK.

LOCATIONS IMPACTED INCLUDE...
  SHALLOWATER...TEXAS TECH UNIV....LUBBOCK...DOWNTOWN LUBBOCK...
  LUBBOCK INT. AIRPORT...IDALOU...RANSOM CANYON...WFO LUB AND NEW
  DEAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3366 10216 3381 10200 3383 10158 3357 10157
      3343 10178 3339 10209 3340 10240 3360 10240
TIME...MOT...LOC 0218Z 231DEG 19KT 3356 10195

$$
453 
WWUS54 KLUB 150225
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
925 PM CDT THU JUN 14 2012

TXC219-303-150245-
/O.CON.KLUB.SV.W.0210.000000T0000Z-120615T0245Z/
HOCKLEY TX-LUBBOCK TX-
925 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LUBBOCK AND
SOUTHEASTERN HOCKLEY COUNTIES UNTIL 945 PM CDT...

AT 922 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR LUBBOCK SOUTH PLAINS MALL...OR 18 MILES WEST OF 
SLATON...MOVING NORTHEAST AT 20 MPH. HAIL TO THE SIZE OF GOLF BALLS 
HAS BEEN REPORTED WITH THIS STORM 6 MILES SOUTH OF LUBBOCK.

LOCATIONS IMPACTED INCLUDE...
  WOODROW...LUBBOCK SOUTH PLAINS MALL...SHALLOWATER...TEXAS TECH
  UNIV....LUBBOCK...DOWNTOWN LUBBOCK...LUBBOCK INT. AIRPORT...RANSOM
  CANYON...IDALOU...WFO LUB AND NEW DEAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3366 10216 3381 10200 3383 10158 3357 10157
      3343 10178 3339 10209 3340 10240 3360 10240
TIME...MOT...LOC 0225Z 231DEG 19KT 3350 10193

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:36 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 14, 6:36 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT THU JUN 14 2012

.AVIATION...
CONCERNS FOR THUNDERSTORMS AT BOTH TERMINALS THIS EVENING.
CONVECTIVE COMPLEX ABOUT 30 NM NW OF KLBB IS SENDING AN OUTFLOW
BOUNDARY THAT WILL RESULT IN A GUSTY WIND SHIFT AT THAT
TERMINAL JUST AFTER 00Z. KCDS TSRA THREAT WILL HOLD OFF FOR A FEW
HOURS IF THE COMPLEX CAN MANAGE TO STAY TOGETHER.
OTHERWISE...MAINLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTIVE
ACTIVITY.

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT THU JUN 14 2012/

SHORT TERM...
RADAR AND VISIBLE SATELLITE ARE STARTING TO SHOW SIGNS OF CONVECTIVE
DEVELOPMENT ACROSS PORTIONS OF THE SOUTH PLAINS.  SURFACE ANALYSIS
SHOWS THAT THE STORMS ARE DEVELOPING ALONG THE SURFACE TROF/DRYLINE
AXIS IN A DEEPLY MIXED BOUNDARY LAYER.  OFFICE WEBCAM AND MODIFIED
FORECAST SOUNDINGS DO INDICATE THAT CLOUD BASES WILL BE FAIRLY HIGH
WITH AN INVERTED-V TYPE SOUNDING.  INITIALLY...THE STRONGER STORMS
SHOULD BE MAINLY WATCHED FOR DAMAGING WINDS DUE TO THE DRY SUB-CLOUD
ENVIRONMENT.  HOWEVER...MOISTURE VALUES INCREASE HEADING EAST ACROSS
THE SOUTH PLAINS INTO THE ROLLING PLAINS WHICH PRESENTS AN
INCREASINGLY FAVORABLE ENVIRONMENT FOR LARGER HAIL AS THE STORMS
PUSH EAST INTO THIS ENVIRONMENT.  CLOSER TO LUBBOCK...ONE CELL HAS
TRIED TO CONTINUALLY DEVELOP JUST NORTH OF THE CITY BUT IT APPEARS
TO NOT BE ROOTED IN THE BOUNDARY LAYER AND COULD BE LOCATED JUST
ABOVE THE CAP...INDICATING THAT THERE IS SOME LIFT OVER THE REGION
BUT THE CAP HAS NOT TOTALLY ERODED OVER THE CENTRAL SOUTH PLAINS
INTO THE ROLLING PLAINS.

EXPECT TO SEE CONVECTION REMAIN PRETTY SCATTERED EARLY ON AND BE
DRIVEN INITIALLY BY THE DRYLINE WITH NEW DEVELOPMENT AND EARLY STORM
MOTIONS DETERMINED BY OUTFLOW BOUNDARY INTERACTIONS AND
DEVELOPMENT.  ENOUGH SHEAR IS PRESENT TO PROVIDE FOR SOME
ORGANIZATION AS THE STORMS MOVE SLOWLY TOWARDS THE NORTHEAST.  FOR
TONIGHT...UPPED POPS ACROSS THE SOUTH PLAINS INTO THE LOW END OF
CHANCE AND THEN KEPT SLIGHT CHANCE ACROSS THE ROLLING PLAINS.  WILL
ALSO GO AHEAD AND MENTION DAMAGING WINDS AND LARGE HAIL IN THE
WEATHER GRIDS. WILL HAVE TO KEEP WATCH BUT DRY ENVIRONMENT YESTERDAY
MAY RESULT IN DUSTY OUTFLOW HEADING TOWARDS THE I-27
CORRIDOR/LUBBOCK LATER THIS EVENING.

POPS SHOULD TAPER OFF AFTER SUNSET AS CONVERGENCE ALONG THE DRYLINE
DECREASES AND THE BOUNDARY LAYER DECOUPLES.  UNDERCUT GUIDANCE MIN
TEMPS QUITE A BIT AS THEY HAVE BEEN RUNNING 5-9 DEGREES TOO WARM
ACROSS MOST OF THE AREA.  DAY SHOULD START OFF DRY WITH A FEW
REMNANT HIGH CLOUDS OVER THE REGION.  TOMORROW AFTERNOON  MAY BE A
REPEAT OF TODAY WITH THE DRYLINE PUSHING CLOSE TO THE STATE LINE AND
THEN DEEP MIXING HELPING TO ERODE THE CAP RESULTING IN HIGH BASED
THUNDERSTORMS ACROSS THE WESTERN ZONES...EVENTUALLY PUSHING EAST
INTO THE CENTRAL SOUTH PLAINS LATE IN THE AFTERNOON THROUGH EARLY
EVENING HOURS.

JORDAN

LONG TERM...
AN UL DISTURBANCE ACROSS SOUTHERN CALIFORNIA THIS AFTERNOON...IS
PROGGED TO RETROGRADE SSW ACROSS THE EASTERN PACIFIC TOMORROW NIGHT
THUS INDUCING SW FLOW ALOFT. SFC TROUGH ACROSS EASTERN NEW MEXICO
WILL PROMOTE A DRYLINE TO NEAR THE TEXAS NEW MEXICO BORDER DURING
THE SAID PERIOD...WHILE CONCURRENTLY AN EMBEDDED DISTURBANCE IN
THE FLOW ALOFT MAY BE THE SYNOPTIC SPARK TO INITIATE STORMS ALONG
AND EAST OF THE DRYLINE. ALTHOUGH MODEL SOUNDINGS HINT AT A BIT OF
CIN BEING PRESENT...IT APPEARS TO BE OVERCOME BY ADEQUATE
CONVERGENCE ALONG THE DRYLINE COMBINED WITH LARGE SCALE ASCENT AS
SHOWN VIA THE NAM...GFS AND ECMWF SOLUTIONS...WITH PRECIP MAINLY
ON THE CAPROCK. IF STORMS DO INDEED DEVELOP...SOUNDING PROFILES
EXHIBITING AN INVERTED-V SOUNDING PROFILE...A VEERING WIND PROFILE
AND SFC-BASED CAPE OF 1.5-2.0 KG/KG...SUGGESTS THE POTENTIAL FOR
STORMS TO BECOME ORGANIZED WITH HAIL AND BRIEF GUSTY WINDS THE
PRIMARY THREATS.

SATURDAY A FRONT WILL MOVE SOUTH FROM THE PROGRESSIVE FLOW ACROSS
THE NORTHERN U.S. TIER...TO NEAR/ACROSS THE PANHANDLES BEFORE
RETREATING NORTH. THE NAM IS MOST AGGRESSIVE /AND FARTHEST SOUTH
WITH THE FRONT/ AS IT DEVELOPS A COMPLEX ALONG THIS BOUNDARY AND IT
BRUSHES THE FAR SERN TEXAS PANHANDLE LATE SATURDAY NIGHT. THIS
EVOLUTION IS AN OUTLIER AS COMPARED TO OTHER SOLUTIONS THUS CURRENT
THINKING IS THAT INCREASING CLOUDINESS ACROSS THE NORTHERN ZONES
APPEARS MORE LIKELY ATTM. FORECAST MODELS HAVE BEEN TRENDING TOWARDS
AN UA RIDGE BUILDING ACROSS THE SOUTHERN PLAINS THIS WEEKEND...WHICH
WILL INDUCE ABOVE NORM TEMPS /LOWER TO MID 90S/. WITH THE DRYLINE
LINGERING NEAR THE TEXAS/NEW MEXICO BORDER ON SATURDAY AND UPSLOPE
SFC WINDS PERSISTING EAST OF THE DRYLINE WHICH WILL PROMOTE
DEWPOINTS IN THE 50S AND 60S...THE NAM...ECMWF AND TO A LESSER
EXTENT THE GFS DEVELOP PRECIP ALONG THE DRYLINE SATURDAY
AFTERNOON/EVENING ACROSS THE WESTERN AND CENTRAL ZONES. ONE
MITIGATING FACTOR COMES TO PLAY AND THAT IS WEAK MEAN FLOW WHICH MAY
PROVE DIFFICULT FOR STORMS TO MAKE IT TO THE CWA. HOWEVER...SLIGHT
CHANCE POPS ACROSS THE AFOREMENTIONED AREAS IS VALID WITH SEVERE
INDICES SIMILAR TO TOMORROW NIGHT INDICATING HAIL AND WIND THE
PRIMARY THREATS /SFC-BASED CAPE IS PROJECTED TO BE GREATER WITH
VALUES OF AOA 3.0 KJ/KG/. SUNDAY...THE UA RIDGE RETROGRADES SW TO
NEAR THE BAJA OF CALIFORNIA AND AS SUCH...THE DRYLINE SHIFTS TO
CENTRAL/WESTERN NEW MEXICO. ONE WOULD THINK THAT BEST PRECIP CHANCES
WILL RESIDE ACROSS NEW MEXICO...HOWEVER NW FLOW ALOFT TAKES SHAPE
AND MEAN FLOW IS A BIT STRONGER. AS A RESULT...FORECAST SOLUTIONS
DISPLAY PRECIP MAKING IT TO THE WESTERN AND CENTRAL ZONES SUNDAY
AFTERNOON/EVENING. HAVE OPTED TO ADD SLIGHT CHANCE POPS FOR THIS
POSSIBILITY.

MODEL RUNS ARE HAVING DIFFICULTY RESOLVING WHAT THE SYNOPTIC PATTERN
WILL BE FOR NEXT WEEK...AS THE CURRENT MODEL RUNS DIFFER FROM
PREVIOUS RUNS. IT IS SHOWN THAT UA RIDGING WILL TAKE SHAPE ACROSS
THE SOUTHWESTERN AND EASTERN CONUS...WITH A NOTABLE UA DISTURBANCE
MOVING NORTHWEST FROM THE GULF OF MEXICO AND TOWARDS THE SOUTHERN
PLAINS TUESDAY/WEDNESDAY. THERE ARE HINTS OF CONVECTION BREAKING OUT
JUST ESE OF THE CWA THANKS TO THE AFOREMENTIONED DISTURBANCE...WITH
PERHAPS ONLY INCREASING CLOUDINESS OCCURRING OFF THE CAPROCK. WILL
THEREFORE MAINTAIN SILENT POPS BEYOND SUNDAY NIGHT FOR NOW...AS THE
DESIRE TO ANALYZE FUTURE MODELS FOR CONSISTENCY IS WARRANTED. THE
PROGRESSIVE FLOW ACROSS THE NORTH MAY ONCE AGAIN MOVE A SLIGHTLY
STRONGER COLD FRONT TO ACROSS THE PANHANDLES THURSDAY/FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        59  95  63  90  62 /  40  30  20  20  20
TULIA         62  94  66  91  64 /  30  20  20  20  20
PLAINVIEW     63  94  69  91  65 /  30  20  20  20  20
LEVELLAND     64  97  67  92  65 /  40  20  20  20  20
LUBBOCK       66  96  69  93  66 /  30  20  20  20  20
DENVER CITY   64  98  66  92  65 /  40  30  30  20  20
BROWNFIELD    64  98  67  92  65 /  30  20  20  20  20
CHILDRESS     69  95  71  95  69 /  20  10  10  10  20
SPUR          69  96  70  93  68 /  20  20  20  20  20
ASPERMONT     69  97  73  95  70 /  20  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Jun 14, 11:06 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1106 AM CDT THU JUN 14 2012

TXZ021>044-151615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1106 AM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ALONG AND EAST OF THE DRYLINE WHICH IS EXPECTED TO
PROGRESS INTO THE WESTERN SOUTH PLAINS AND SOUTHWESTERN PANHANDLE
BY LATE AFTERNOON. THERE IS CONCERN THAT WARM AIR ALOFT WILL
INHIBIT THUNDERSTORM DEVELOPMENT TODAY...BUT IF THUNDERSTORMS DO
FORM THERE IS A GOOD CHANCE SOME SOME STORMS COULD BECOME SEVERE
OWING TO MODERATE AMOUNTS OF INSTABILITY. THE MAIN THREATS WILL
COME FROM DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLFBALLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A RISK OF STRONG OR SEVERE THUNDERSTORMS OVER MUCH OF
THE OUTLOOK AREA EACH AFTERNOON AND EVENING FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 14, 7:12 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
712 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     2 NW PLAINVIEW          34.21N 101.75W
06/14/2012  E65 MPH          HALE               TX   PUBLIC

&&

EVENT NUMBER LUB1200320

JWJ
Special weather statement, Jun 14, 7:17 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
717 PM CDT THU JUN 14 2012

TXZ029-030-034>036-150045-
CROSBY-FLOYD-HALE-HOCKLEY-LUBBOCK-
717 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY...LUBBOCK...CROSBY...HALE
 AND FLOYD  COUNTIES...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR THE LEADING
EDGE OF A HABOOB...OR INTENSE DUST STORM...ALONG A LINE EXTENDING
FROM 14 MILES WEST OF FLOYDADA TO 8 MILES SOUTH OF ABERNATHY TO 18
MILES SOUTHWEST OF ABERNATHY...MOVING SOUTHEAST AT 25 MPH.  RAPID
VISIBILITY REDUCTIONS WILL BE POSSIBLE WITH THIS ACTIVITY.  THIS
WILL IMPACT THE CITY OF LUBBOCK BETWEEN 715 PM AND 730 PM.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS HABOOB GENERATING
OUTFLOW BOUNDARY.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3415 10118 3384 10123 3345 10158 3343 10206
      3364 10227 3391 10180 3415 10151
TIME...MOT...LOC 0015Z 327DEG 22KT 3390 10156 3371 10179
          3362 10205
Local storm report, Jun 14, 7:19 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
719 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     5 ENE ABERNATHY         33.87N 101.77W
06/14/2012  M63 MPH          HALE               TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB1200321

JWJ
Special weather statement, Jun 14, 7:52 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
752 PM CDT THU JUN 14 2012

TXZ030-031-033>037-039>042-150115-
COCHRAN-CROSBY-DICKENS-FLOYD-GARZA-HOCKLEY-LUBBOCK-LYNN-MOTLEY-TERRY-
YOAKUM-
752 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM...TERRY...LYNN...GARZA...
COCHRAN...HOCKLEY...LUBBOCK...CROSBY...DICKENS...FLOYD  AND MOTLEY
COUNTIES...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OUTFLOW BOUNDARY WHICH HAS GENERATED AN INTENSE
HABOOB...OR DUST STORM...ALONG A LINE EXTENDING FROM 17 MILES
NORTHWEST OF MATADOR TO CROSBYTON TO 8 MILES NORTHWEST OF SLATON TO
18 MILES NORTH OF BROWNFIELD TO 31 MILES NORTH OF PLAINS...MOVING
SOUTHEAST AT 30 MPH.  RAPID VISIBILITY REDUCTIONS TO NEAR ONE HALF
MILE WILL BE POSSIBLE WITH THIS ACTIVITY.

WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS HABOOB.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3363 10305 3349 10241 3359 10179 3374 10132
      3430 10110 3428 10057 3346 10092 3324 10127
      3316 10204 3316 10305
TIME...MOT...LOC 0050Z 309DEG 26KT 3414 10107 3368 10123
          3353 10171 3343 10233 3360 10302
Local storm report, Jun 14, 8:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
801 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     2 NNE FLOYDADA          34.01N 101.32W
06/14/2012  M59 MPH          FLOYD              TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB1200322

JWJ
Local storm report, Jun 14, 8:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     2 WSW TURKEY            34.38N 100.93W
06/14/2012  M59 MPH          HALL               TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB1200323

JWJ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:00 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock45 min
Jun 14, 7:17 PM CDTSpecial Weather StatementLUBFloyd, Lubbock28 min
Jun 14, 7:45 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock60 min
Jun 14, 7:52 PM CDTSpecial Weather StatementLUBCrosby, Motley, Terry, Yoakum23 min
Jun 14, 7:57 PM CDTBlowing Dust AdvisoryLUBCochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more63 min
Jun 14, 8:04 PM CDTSevere Thunderstorm WarningLUBHall41 min
Jun 14, 8:18 PM CDTSevere Thunderstorm WarningLUBBriscoe, Cottle, Crosby, Dickens, Floyd, Hall and 2 more57 min
Jun 14, 8:45 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall60 min
Jun 14, 9:10 PM CDTAreal Flood AdvisoryLUBCrosby, Hockley, Lubbock, Lynn110 min
Jun 14, 9:10 PM CDTSevere Thunderstorm WarningLUBCottle, Motley65 min
Jun 14, 9:32 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza, Kent, King, Stonewall58 min
Jun 14, 9:34 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry56 min
Jun 14, 10:26 PM CDTAreal Flood AdvisoryLUBCottle, Dickens, Garza, Kent, King, Lynn and 2 more3 hr
Jun 14, 10:30 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn, Terry60 min
Jun 14, 10:42 PM CDTSpecial Weather StatementLUBKent, King33 min
Jun 15, 12:15 AM CDTSpecial Weather StatementLUBKent, Stonewall45 min
Jun 15, 12:47 AM CDTSpecial Weather StatementLUBKing, Stonewall28 min
Jun 15, 1:16 AM CDTSpecial Weather StatementLUBChildress, Cottle, Dickens, Hall, King, Motley and 1 more29 min
Jun 15, 2:01 AM CDTSpecial Weather StatementLUBChildress, Cottle, Hall, Motley59 min
Jun 15, 2:15 AM CDTHigh Wind WarningLUBChildress70 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.